STEVEN G. ATCHESON, M.D.; JOHN R. WARD, M.D.
ATCHESON SG, WARD JR. Ptosis and Weakness after Start of D-Penicillamine Therapy. Ann Intern Med. 1978;89:939-940. doi: 10.7326/0003-4819-89-6-939
Download citation file:
Published: Ann Intern Med. 1978;89(6):939-940.
D-penicillamine is gaining increasing acceptance worldwide for the treatment of rheumatoid arthritis, despite the drug's formidable toxic potential. Most reports of adverse reactions to penicillamine have concerned its commonly encountered skin, renal, or hematopoietic toxicity. More recently, several cases of myasthenia induced by penicillamine have been described (1-3).
Our patient is 59 years old and has had active rheumatoid arthritis for more than 20 years. During the preceding year he had become progressively debilitated and developed chronic pressure sores. He was confined to bed or chair, but could stand without assistance.
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only